Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 164, NWS Cleveland, OH

August 7, 2019Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2019, 7:23 PM EDT for Stark County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 7:23 PM EDT (23:23 UTC)
Expired
Aug 7, 2019, 7:58 PM EDT
In force
35 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stark County, OH

The radar

The Cleveland radar (KCLE), 81 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WUUS51 KCLE 072323
SVRCLE
OHC151-080015-
/O.NEW.KCLE.SV.W.0164.190807T2323Z-190808T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
723 PM EDT Wed Aug 7 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Central Stark County in northeastern Ohio...

* Until 815 PM EDT.

* At 723 PM EDT, a severe thunderstorm was located near Massillon, or
  10 miles west of Canton, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Canton, Massillon, Green, North Canton, Louisville, Navarre,
  Waynesburg, East Sparta, Canal Fulton, East Canton, Meyers Lake,
  Hills And Dales, Perry Heights and North Lawrence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4077 8165 4091 8165 4091 8142 4086 8117
      4072 8120 4072 8124 4065 8124 4065 8140
TIME...MOT...LOC 2323Z 292DEG 14KT 4084 8156 

HAIL...1.00IN
WIND...60MPH
 
$$

Sefcovic
2 follow-up statements
970 
WWUS51 KCLE 072346
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
746 PM EDT Wed Aug 7 2019

OHC151-080015-
/O.CON.KCLE.SV.W.0164.000000T0000Z-190808T0015Z/
Stark OH-
746 PM EDT Wed Aug 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN STARK COUNTY...

At 745 PM EDT, a severe thunderstorm was located over Massillon, or
near Canton, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Canton, Massillon, North Canton, Navarre, Waynesburg, East Sparta,
East Canton, Meyers Lake, Hills And Dales and Perry Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4077 8165 4083 8164 4089 8148 4078 8119
      4072 8120 4072 8124 4065 8124 4065 8140
TIME...MOT...LOC 2345Z 309DEG 17KT 4077 8147 

HAIL...1.00IN
WIND...60MPH
 
$$

Sefcovic
158 
WWUS51 KCLE 072358
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
758 PM EDT Wed Aug 7 2019

OHC151-080008-
/O.CAN.KCLE.SV.W.0164.000000T0000Z-190808T0015Z/
Stark OH-
758 PM EDT Wed Aug 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARK COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.

LAT...LON 4077 8165 4083 8164 4089 8148 4078 8119
      4072 8120 4072 8124 4065 8124 4065 8140
TIME...MOT...LOC 2356Z 292DEG 14KT 4075 8141 

$$

Sefcovic

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:22 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 7, 4:22 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Cleveland OH
422 PM EDT Wed Aug 7 2019

.SYNOPSIS...
A weak cold front will continue to move east this evening.
Another, stronger cold front will move southeast through the
area on Thursday. High pressure will build in on Friday and
through the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Upper level trough will slowly progress east today. Slow moving
cold front will continue to move southeast this evening along
with scattered thunderstorms out ahead of it. Current radar
shows scattered, disorganized thunderstorms from southeast
Crawford County to Knox County. Most CAMs have this activity
exiting our forecast area by 00Z this evening. This will give
way to mostly clear skies tonight with lows dipping down
generally in the low to mid 60s.

Another upper level trough is expected to dig down into the
Great Lakes region with a second, stronger cold front moving
southeast through the region Thursday afternoon. Thunderstorms
are expected to develop ahead of this cold front in an
environment that will be conducive for severe weather. MUCAPE
expected to be around 1500 to 2500 J/kg collocated with 30 to
40 knots of 0-6km wind shear. Primary hazard threat is expected
to be damaging winds with a decent low level jet of 25 to 35
knots. Greatest thunderstorm coverage expected to be east of a
line from Erie, PA to Mount Vernon and should exit our forecast
area by 00z Thursday evening.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
An upper trough will remain over the eastern CONUS and allow for
northwest flow to persist over the region. Sinking air over the
region will allow for high pressure over the Ohio Valley, extending
north into our forecast area, which will keep the forecast dry.
Cooler air will spill into the region from the north and will keep
temperatures near to slightly below seasonal averages.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure remains over the area on Sunday and will allow for
another dry day with seasonable temperatures. A shortwave will move
through the flow aloft and kick out the upper trough anchored over
the eastern CONUS on Monday. This will allow for a cold front to
move through the region and bring a chance for showers and
thunderstorms. The middle of the week appears unsettled with several
waves moving through the region. Have scattered PoP chances from
Monday onward and temperatures near to slightly below normal through
the middle of the week.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Slow moving cold front has stalled out this afternoon through
central Lake Erie and to western central Ohio. Scattered showers
and thunderstorms are expected to develop this afternoon,
particularly east of this front. YNG, CAK, and ERI have the
likeliest chance of observing thunderstorms and thus diminishing
conditions with them. As the front moves southeast, VFR
conditions will overtake the area through the overnight hours.
Another cold front will move east through the area on Thursday,
with storms likely initiating Thursday afternoon. Storm coverage
will likely be scattered towards the end of the TAF period and
there certainly wasn't enough confidence to add them to any TAFs
at this point. IFR conditions likely with any thunderstorms that
pass over a TAF site this afternoon and tomorrow afternoon.

OUTLOOK...Non-VFR possible in thunderstorms Thursday and
Thursday night.

&&

.MARINE...
Light and variable conditions over the lake this afternoon will
begin increasing from the southwest as a cold front approaches from
the west. Southwest flow will continue on Thursday and waves will
build over the lake to 3 feet. The front will cross the basin late
in the day and allow for winds to shift to the northwest across the
lake, bringing a brief window of near SCA conditions, especially in
the eastern basin. Cool air begins spilling over the region on
Friday and Saturday and may allow for some waterspouts to develop on
warm Lake Erie. West winds will persist through the end of the week,
but high pressure will build in this weekend and lighten the flow on
the lake. The pattern appears unsettled for next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Saunders
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Saunders
MARINE...Sefcovic
Hazardous weather outlook, Aug 7, 5:35 AM EDT, 13 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
535 AM EDT Wed Aug 7 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
535 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will pass across the lake on Thursday. Thunderstorms
will develop along and ahead of the front. There is a slight chance
that some storms will approach severe limits with large hail and
strong winds the most likely threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ061-142>149-162>169-080945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
535 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will pass through the area Thursday. There is a slight
chance for severe weather as thunderstorms develop along and ahead
of the front. Large hail and damaging winds are the most likely
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 3:12 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
312 PM EDT Wed Aug 7 2019

OHZ047-071945-
Knox-
312 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KNOX COUNTY...

At 311 PM EDT, a strong thunderstorm was located 7 miles southeast of
Danville, or 14 miles east of Mount Vernon, moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Danville.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4033 8240 4046 8231 4045 8218 4027 8219
TIME...MOT...LOC 1911Z 282DEG 22KT 4035 8220

Saunders
Special weather statement, Aug 7, 3:37 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
337 PM EDT Wed Aug 7 2019

OHZ021>023-033-072015-
Summit-Portage-Mahoning-Trumbull-
337 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TRUMBULL...
PORTAGE...NORTHWESTERN MAHONING AND SOUTHEASTERN SUMMIT COUNTIES...

At 337 PM EDT, a strong thunderstorm was located near Ravenna, moving
east at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Akron, Warren, Ravenna, Cuyahoga Falls, Kent, Tallmadge, Streetsboro,
Newton Falls, Mogadore, Lordstown, Garrettsville, Leavittsburg, Stow,
Brimfield, Fairlawn, Randolph, Munroe Falls, Lakemore, Atwater and
Edinburg.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4099 8149 4112 8161 4127 8118 4138 8077
      4098 8082
TIME...MOT...LOC 1937Z 264DEG 12KT 4120 8119

Saunders
Special weather statement, Aug 7, 4:46 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
446 PM EDT Wed Aug 7 2019

OHZ020>022-031-072130-
Summit-Portage-Medina-Wayne-
446 PM EDT Wed Aug 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PORTAGE...
SOUTHEASTERN MEDINA...SUMMIT AND NORTHEASTERN WAYNE COUNTIES...

At 445 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Ravenna to Copley
to Rittman. Movement was east at 15 mph.

Winds in excess of 30 mph and penny size hail are possible with these
storms.

Locations impacted include...
Akron, Ravenna, Cuyahoga Falls, Kent, Barberton, Green, Hudson,
Wadsworth, Tallmadge, Streetsboro, Rittman, Mogadore, Doylestown,
Stow, Norton, Brimfield, Fairlawn, Randolph, Munroe Falls and
Richfield.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4092 8189 4120 8170 4124 8139 4114 8139
      4118 8100 4099 8100 4099 8142 4091 8165
TIME...MOT...LOC 2045Z 269DEG 15KT 4106 8114 4114 8166 4099 8177

Sefcovic
Special weather statement, Aug 7, 5:11 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
511 PM EDT Wed Aug 7 2019

OHZ033-072200-
Mahoning-
511 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT MAHONING COUNTY...

At 511 PM EDT, a strong thunderstorm was located 7 miles north of
Sebring, or 11 miles northwest of Salem, moving east at 15 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Youngstown, Boardman, Canfield, Austintown, Poland, Ellsworth, Craig
Beach, Berlin Center, Greenford, North Jackson and Mineral Ridge.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4098 8102 4099 8102 4099 8100 4113 8100
      4113 8062 4090 8061
TIME...MOT...LOC 2111Z 267DEG 14KT 4103 8098

Sefcovic
Special weather statement, Aug 7, 6:19 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
619 PM EDT Wed Aug 7 2019

OHZ032-072300-
Stark-
619 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...

At 617 PM EDT, a strong thunderstorm was located near Massillon, or
near Canton, moving east at 15 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Navarre, Canal Fulton, East Canton, Meyers Lake, Hills And Dales,
Greentown, Robertsville, Maximo, Perry Heights and North Lawrence.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4077 8165 4091 8164 4091 8142 4093 8142
      4093 8114 4073 8117 4072 8123 4067 8124
TIME...MOT...LOC 2217Z 277DEG 12KT 4083 8149

Sefcovic
Special weather statement, Aug 7, 7:08 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
708 PM EDT Wed Aug 7 2019

OHZ021-031-032-072345-
Summit-Stark-Wayne-
708 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN STARK...SOUTH CENTRAL
SUMMIT AND EAST CENTRAL WAYNE COUNTIES...

At 707 PM EDT, a strong thunderstorm was located near Canal Fulton,
or 15 miles west of Canton, moving east at 10 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Canton, Massillon, Green, North Canton, Navarre, Canal Fulton,
Clinton, Meyers Lake, Hills And Dales, Greentown, Perry Heights and
North Lawrence.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4081 8165 4086 8174 4096 8164 4092 8131
      4067 8143
TIME...MOT...LOC 2307Z 289DEG 10KT 4087 8165

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:08 AM EDTSpecial Marine WarningCLE57 min
Aug 7, 10:01 AM EDTSpecial Marine WarningCLE89 min
Aug 7, 10:53 AM EDTSpecial Marine WarningCLE82 min
Aug 7, 11:38 AM EDTAreal Flood AdvisoryCLELake3 hr
Aug 7, 1:04 PM EDTSpecial Marine WarningCLE102 min
Aug 7, 3:12 PM EDTSpecial Weather StatementCLEKnox33 min
Aug 7, 3:37 PM EDTSpecial Weather StatementCLEPortage, Summit38 min
Aug 7, 3:46 PM EDTSevere Thunderstorm WarningCLEPortage, Summit, Trumbull44 min
Aug 7, 4:46 PM EDTSpecial Weather StatementCLESummit44 min
Aug 7, 5:08 PM EDTAreal Flood AdvisoryCLEPortage, Summit91 min
Aug 7, 5:11 PM EDTSpecial Weather StatementCLEMahoning49 min
Aug 7, 6:19 PM EDTSpecial Weather StatementCLEStark41 min
Aug 7, 6:47 PM EDTAreal Flood AdvisoryCLEStark3 hr
Aug 7, 7:08 PM EDTSpecial Weather StatementCLEStark37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.